Remote Access Transactions of the American Mathematical Society
Green Open Access

Transactions of the American Mathematical Society

ISSN 1088-6850(online) ISSN 0002-9947(print)

 
 

 

Ordered set partitions, Garsia-Procesi modules, and rank varieties


Author: Sean T. Griffin
Journal: Trans. Amer. Math. Soc. 374 (2021), 2609-2660
MSC (2020): Primary 05E05, 20C30, 05E10; Secondary 05A19, 05A18, 13D40
DOI: https://doi.org/10.1090/tran/8237
Published electronically: February 2, 2021
MathSciNet review: 4223028
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract:

We introduce a family of ideals $I_{n,\lambda , s}$ in $\mathbb {Q}[x_1,\dots , x_n]$ for $\lambda$ a partition of $k\leq n$ and an integer $s \geq \ell (\lambda )$. This family contains both the Tanisaki ideals $I_\lambda$ and the ideals $I_{n,k}$ of Haglund-Rhoades-Shimozono as special cases. We study the corresponding quotient rings $R_{n,\lambda , s}$ as symmetric group modules. When $n=k$ and $s$ is arbitrary, we recover the Garsia-Procesi modules, and when $\lambda =(1^k)$ and $s=k$, we recover the generalized coinvariant algebras of Haglund-Rhoades-Shimozono.

We give a monomial basis for $R_{n,\lambda , s}$ in terms of $(n,\lambda , s)$-staircases, unifying the monomial bases studied by Garsia-Procesi and Haglund-Rhoades-Shimozono. We realize the $S_n$-module structure of $R_{n,\lambda , s}$ in terms of an action on $(n,\lambda , s)$-ordered set partitions. We find a formula for the Hilbert series of $R_{n,\lambda , s}$ in terms of inversion and diagonal inversion statistics on a set of fillings in bijection with $(n,\lambda , s)$-ordered set partitions. Furthermore, we prove an expansion of the graded Frobenius characteristic of our rings into Gessel’s fundamental quasisymmetric basis.

We connect our work with Eisenbud-Saltman rank varieties using results of Weyman. As an application of our results on $R_{n,\lambda , s}$, we give a monomial basis, Hilbert series formula, and graded Frobenius characteristic formula for the coordinate ring of the scheme-theoretic intersection of a rank variety with diagonal matrices.


References [Enhancements On Off] (What's this?)

References

Similar Articles

Retrieve articles in Transactions of the American Mathematical Society with MSC (2020): 05E05, 20C30, 05E10, 05A19, 05A18, 13D40

Retrieve articles in all journals with MSC (2020): 05E05, 20C30, 05E10, 05A19, 05A18, 13D40


Additional Information

Sean T. Griffin
Affiliation: Department of Mathematics, University of Washington, Seattle, Washington 98195
MR Author ID: 1228593
Email: stgriff@uw.edu

Keywords: Symmetric function, rank variety, coinvariant algebra, Springer fiber, ordered set partition
Received by editor(s): April 3, 2020
Received by editor(s) in revised form: June 9, 2020
Published electronically: February 2, 2021
Additional Notes: The author was supported in part by NSF Grant DMS-1764012.
Article copyright: © Copyright 2021 American Mathematical Society